Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 145, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 15, 2013, 6:53 PM CDT for Bastrop County, Caldwell County, Fayette County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2013, 6:53 PM CDT (23:53 UTC)
- Expired
- Aug 15, 2013, 7:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX
The radar
The Austin/San Antonio radar (KEWX), 80 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:07 PM CDT | HAIL 0.5 | Rosanky, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870 WUUS54 KEWX 152353 SVREWX TXC021-055-149-160030- /O.NEW.KEWX.SV.W.0145.130815T2353Z-130816T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 653 PM CDT THU AUG 15 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BASTROP COUNTY... EAST CENTRAL CALDWELL COUNTY... WEST CENTRAL FAYETTE COUNTY... * UNTIL 730 PM CDT. * AT 654 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSANKY...OR 12 MILES SOUTHWEST OF SMITHVILLE...AND MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS ALSO POSSIBLE. * SOME LOCATIONS IN THE WARNING INCLUDE UPTON...TOGO AND KOVAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3008 9717 2988 9704 2980 9739 2996 9747 TIME...MOT...LOC 2352Z 246DEG 8KT 2992 9733 $$
2 follow-up statements
695 WWUS54 KEWX 160012 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 712 PM CDT THU AUG 15 2013 TXC055-160021- /O.CAN.KEWX.SV.W.0145.000000T0000Z-130816T0030Z/ CALDWELL TX- 712 PM CDT THU AUG 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALDWELL COUNTY IS CANCELLED... LAT...LON 3006 9716 2988 9704 2983 9732 2996 9741 TIME...MOT...LOC 0011Z 249DEG 7KT 2993 9729 $$ TXC021-149-160030- /O.CON.KEWX.SV.W.0145.000000T0000Z-130816T0030Z/ FAYETTE TX-BASTROP TX- 712 PM CDT THU AUG 15 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTH CENTRAL BASTROP AND WEST CENTRAL FAYETTE COUNTIES... AT 710 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSANKY...OR 11 MILES SOUTHWEST OF SMITHVILLE...MOVING EAST AT 10 MPH. ANOTHER STRONG AND SLOW MOVING THUNDERSTORM WAS LOCATED OVER KOVAR AND IS ALSO CAPABLE OF PRODUCING NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3006 9716 2988 9704 2983 9732 2996 9741 TIME...MOT...LOC 0011Z 249DEG 7KT 2993 9729 $$
388 WWUS54 KEWX 160028 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 728 PM CDT THU AUG 15 2013 TXC021-149-160037- /O.EXP.KEWX.SV.W.0145.000000T0000Z-130816T0030Z/ FAYETTE TX-BASTROP TX- 728 PM CDT THU AUG 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BASTROP AND WEST CENTRAL FAYETTE COUNTIES WILL EXPIRE AT 730 PM CDT... STRONG THUNDERSTORMS IN THE AREA WILL REMAIN CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH...AND SMALL HAIL. HOWEVER...THE STORMS ARE NO LONGER EXPECTED TO BE SEVERE. LAT...LON 3006 9716 2988 9704 2983 9732 2996 9741 TIME...MOT...LOC 0027Z 249DEG 7KT 2994 9726 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:00 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 15, 3:00 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT THU AUG 15 2013 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... THIS AFTERNOON A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER THE HILL COUNTRY...MAINLY OVER KERR...KENDALL...GILLESPIE AND LLANO COUNTIES. THESE STORMS WILL MOVE ESE TOWARDS THE I-35 CORRIDOR. SURFACE TEMPS IN THE MID TO UPPER 90S IN ADVANCE OF THE CONVECTION COULD LEAD TO WIND GUSTS OF 40 TO 50 MPH. ONCE AGAIN CONVECTION WILL DIMINISH IN AREAL COVERAGE AND INTENSITY AFTER SUNSET WITH ONLY AN ISOLATED SHOWER POSSIBLE AFTER MIDNIGHT. LOWS WILL BE CLOSE TO SEASONAL NORMALS. A SHORT WAVE TROF CURRENTLY LOCATED OVER KANSAS WILL DIVE SOUTHWARD INTO OKLAHOMA AND NE TEXAS ON FRIDAY. THIS FEATURE WILL PRODUCE AN UPSTREAM MCS OVER OKLAHOMA TONIGHT. REMNANTS OF THE MCS WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON FRIDAY...PRODUCING ISOLATED TO SCATTERED CONVECTION. HIGHS ON FRIDAY WILL RANGE FROM THE MID 90S NORTHEAST TO NEAR 105 DEGREES SOUTHWEST. && .LONG TERM (SATURDAY THROUGH THURSDAY)... THE UPPER LEVEL HIGH WILL REMAIN CENTERED OVER THE 4 CORNERS REGION OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL ALLOW AFTERNOON TEMPERATURES TO EASE DOWNWARD TO AROUND NORMAL. A WEAK SW TO NE ORIENTATED MID LEVEL TROF EVOLVES OVER THE TEXAS COAST BY THE MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR AN ACTIVE SEA-BREEZE BOUNDARY TUESDAY THROUGH THURSDAY WITH THE BEST INLAND SPREAD OF CONVECTION OCCURRING ON WEDNESDAY AND THURSDAY. THE PCPN FORECAST EARLY NEXT WEEK WILL BE DEPENDENT ON WHAT OCCURS OVER THE GULF THIS WEEKEND. A TROPICAL WAVE IS MOVING ACROSS THE YUCATAN THIS AFTERNOON AND WILL ENTER THE BAY OF CAMPECHE ON FRIDAY. THIS WAVE HAS THE POTENTIAL TO BECOME A TROPICAL STORM. THE LATEST SPAGHETTI PLOTS HAVE THIS SYSTEM MOVING ONSHORE ANYWHERE FROM VERACRUZ TO BROWNSVILLE TO HOUMA. BEARS WATCHING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 99 74 97 73 / 20 20 10 - 0 AUSTIN BERGSTROM INTL AIRPORT 74 97 72 96 71 / 20 20 10 - 0 NEW BRAUNFELS MUNI AIRPORT 73 98 72 98 71 / 20 20 10 - 0 BURNET MUNI AIRPORT 73 94 71 94 71 / 20 20 10 - 0 DEL RIO INTL AIRPORT 80 103 79 100 78 / - 10 - - 0 GEORGETOWN MUNI AIRPORT 73 95 71 94 71 / 10 20 10 - 0 HONDO MUNI AIRPORT 75 101 74 99 73 / 10 20 10 - 0 SAN MARCOS MUNI AIRPORT 74 97 73 96 72 / 20 20 10 - 0 LA GRANGE - FAYETTE REGIONAL 76 98 74 96 73 / 10 20 10 - - SAN ANTONIO INTL AIRPORT 77 99 77 99 75 / 20 20 10 - 0 STINSON MUNI AIRPORT 76 100 76 99 74 / 20 20 10 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Aug 15, 5:13 AM CDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT THU AUG 15 2013 TXZ171>173-183>194-202>209-217>225-228-161015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT THU AUG 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING FOR AREAS GENERALLY ALONG AND EAST OF A KERRVILLE TO FLORESVILLE LINE. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 15, 5:04 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 PM CDT THU AUG 15 2013
TXZ171-152300-
LLANO-
504 PM CDT THU AUG 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LLANO COUNTY UNTIL
600 PM CDT...
AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR VOCA...OR 16 MILES SOUTHEAST OF
BRADY...MOVING EAST AT 10 MPH. A SEVERE THUNDERSTORM WARNING IS IN
EFFECT UNTIL 545 PM CDT FOR SOUTHEASTERN MCCULLOCH
COUNTY...NORTHEASTERN MASON COUNTY AND SOUTHWESTERN SAN SABA COUNTY.
THIS STORM MAY CONTINUE TO BE NEAR SEVERE LEVELS AS IT MOVES INTO
NORTHWESTERN LLANO COUNTY BY 530 PM CDT.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FIELD CREEK...
VALLEY SPRING...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3070 9881 3078 9898 3091 9897 3093 9896
3093 9877 3092 9876
TIME...MOT...LOC 2159Z 287DEG 9KT 3102 9911Special weather statement, Aug 15, 5:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 PM CDT THU AUG 15 2013
TXZ171-172-152330-
BURNET-LLANO-
543 PM CDT THU AUG 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET AND NORTHERN
LLANO COUNTIES UNTIL 630 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BABY HEAD...OR 11 MILES NORTH OF LLANO...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LLANO...
BUCHANAN DAM...
BABY HEAD...
LONE GROVE...
STOLZ...
BLUFFTON...
TOW...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3070 9841 3069 9897 3079 9898 3093 9895
3093 9843 3095 9846 3102 9846 3103 9844
3104 9822
TIME...MOT...LOC 2242Z 288DEG 19KT 3090 9872Special weather statement, Aug 15, 6:25 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT THU AUG 15 2013
TXZ171-172-160015-
BURNET-LLANO-
625 PM CDT THU AUG 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET AND LLANO
COUNTIES UNTIL 715 PM CDT...
AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM TOW TO PRAIRIE
MOUNTAIN...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BUCHANAN DAM...
KINGSLAND...
STOLZ...
BLUFFTON...
OXFORD...
GAINESVILLE...
INKS LAKE STATE PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3050 9855 3061 9897 3069 9897 3093 9873
3093 9843 3095 9846 3102 9846 3102 9813
TIME...MOT...LOC 2325Z 296DEG 15KT 3086 9849 3059 9880Special weather statement, Aug 15, 6:46 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 PM CDT THU AUG 15 2013 TXZ193-208-209-160030- BASTROP-CALDWELL-FAYETTE- 646 PM CDT THU AUG 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BASTROP...EASTERN CALDWELL AND WESTERN FAYETTE COUNTIES UNTIL 730 PM CDT... AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ROSANKY...OR 13 MILES SOUTHWEST OF SMITHVILLE...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SMITHVILLE... ROSANKY... CISTERN... TOGO... KOVAR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3000 9710 2977 9723 2988 9745 3003 9739 TIME...MOT...LOC 2346Z 283DEG 8KT 2990 9734
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:04 PM CDT | Special Weather Statement | EWX | Llano | 56 min |
| Aug 15, 5:43 PM CDT | Special Weather Statement | EWX | Llano | 47 min |
| Aug 15, 6:25 PM CDT | Special Weather Statement | EWX | Llano | 50 min |
| Aug 15, 6:46 PM CDT | Special Weather Statement | EWX | Bastrop | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.